Alert archive / Arkansas / River Flood Warnings in 2017

River Flood Warning 68, NWS Shreveport, LA

August 11, 2017Ashley County, Union County, Arkansas

NWS Shreveport, LA issued this river flood warning at Aug 11, 2017, 8:32 PM CDT for Ashley County, Union County, Arkansas. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Aug 11, 2017, 8:32 PM CDT (01:32 UTC)
Expired
Aug 13, 2017, 2:10 AM CDT
In force
30 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Major

Counties Ashley County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 176 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ouachita River at Felsenthal Lock and Dam (FELA4).

Action stage
70 ft
Minor stage
70 ft
Moderate stage
81 ft
Major stage
83 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07364080, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

021 
WGUS44 KSHV 120132
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
832 PM CDT Fri Aug 11 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC003-139-130132-
/O.NEW.KSHV.FL.W.0068.170812T0132Z-170813T0710Z/
/FELA4.3.ER.170811T1718Z.170811T1730Z.170812T0110Z.NR/
832 PM CDT Fri Aug 11 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Ouachita River At Felsenthal Lock and Dam.
* until late Saturday night...or until the warning is cancelled.
* AT  7:45 PM Friday The stage was 70.5 feet. 
* Flood stage is 70.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  this evening.

&&

LAT...LON 3300 9210 3311 9217 3318 9212 3307 9211 3300 9205

$$

25
1 follow-up statement
607 
WGUS84 KSHV 122058
FLSSHV


Flood Statement
National Weather Service Shreveport LA
358 PM CDT Sat Aug 12 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC003-139-122128-
/O.CAN.KSHV.FL.W.0068.000000T0000Z-170813T0710Z/
/FELA4.3.ER.170811T1718Z.170811T1730Z.170812T0046Z.NR/
358 PM CDT Sat Aug 12 2017

The flood warning is cancelled for
  the Ouachita River At Felsenthal Lock and Dam.
* At  3:45 PM Saturday The stage was 63.9 feet. 
* Fell below flood stage at  7:46 PM Friday.
* Flood stage is 70.0 feet. 
* Forecast...The river will continue to fall to 64.0 feet by tomorrow
  morning.


$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Aug 11, 7:13 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 11, 7:13 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
713 PM CDT Fri Aug 11 2017

.AVIATION...
Line of convection currently along I-20 will continue to shift swd
and will affect I-20 terminals over the next hour or two.
Uncertain as to how long this convection will hold together, but
do expect it to lose strength and diminish eventually after
sunset. Otherwise, some patchy BR/stratus will be possible at a
few sites, but should mix out by mid morning, with convection
possible over our E TX/NW LA terminals Saturday afternoon. /12/

&&

.PREV DISCUSSION... /issued 251 PM CDT Fri Aug 11 2017/

DISCUSSION...
Outflow boundary from a convective complex across Oklahoma earlier
this morning is now moving across north Louisiana and deep east
Texas and is characterized by a line of thunderstorms from Warren,
Arkansas, to Monroe, Louisiana, and points southwest to Center,
Texas. Moisture pooling just ahead of the outflow boundary has
created very short duration heat index spikes approaching 109
degrees. Elsewhere, heat index values have averaged in the upper
90s across the interstate 30 corridor and around 103 across deep
east Texas and west-central Louisiana. Assuming afternoon high
temperatures on Saturday to average around 93 degrees with
dewpoint values in the mid to upper 70s, forecast heat index
values will approach 105 degrees across mainly I-20 southward with
an isolated report of 106 or 107 degrees. Leaning toward holding
off on issuing a heat advisory for Saturday based on the fact that
conditions will be marginal. Additionally, afternoon showers and
thunderstorms could provide sufficient mixing to keep heat index
values within reasonably safe levels.

Main concern for this weekend is rainfall on Saturday night into
Sunday morning. A weak frontal boundary is forecast to linger
across the Red River in northeast Texas Saturday evening into
Saturday night. A disturbance in the upper-level flow will allow
for rapid destabilization and convective initiation after sunset
on Saturday. Forecast models have been very erratic in terms of
rainfall totals over the past several days with previous runs
advertising 10+ inches across south-central Oklahoma on the
northern bank of the Red River and recent model runs advertising
around 4 inches. Despite this disparity, there is a high degree of
confidence that a flash flood threat will exist on Saturday night
for portions of northeast Texas and southeast Oklahoma. These
areas are already 8 inches above normal for rainfall over the past
14 days. Because of saturated soils and slightly swollen rivers,
runoff may be limited. Will continue to monitor forecast data for
the possibility of flash flood watch issuance for Saturday night
into Sunday. High temperatures during the weekend to average
around 90 degrees across the region.

Upper-level pattern to transition to a more zonal flow on Monday
as upper-ridge to the west weakens. This will allow for more
uniform and diurnally driven scattered afternoon convection early
in the work week. Afternoon showers and thunderstorms to become
isolated by midweek as upper-ridge rebuilds from the east. Upper
ridge will push afternoon high temperatures back into the mid 90s
through the end of the forecast period. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  92  76  90 /  40  40  40  40
MLU  74  92  75  89 /  40  40  20  50
DEQ  73  89  73  84 /  20  30  60  70
TXK  74  89  73  84 /  30  30  60  70
ELD  74  89  74  85 /  40  30  40  60
TYR  76  94  76  91 /  40  40  40  30
GGG  76  93  75  90 /  40  40  40  30
LFK  76  94  76  94 /  20  40  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/05
Hazardous weather outlook, Aug 11, 11:44 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1144 AM CDT Fri Aug 11 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-121645-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1144 AM CDT Fri Aug 11 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Remnants of a complex of showers and thunderstorms and an
attendant upper level disturbance over Southern and Eastern
Oklahoma will trigger scattered showers and thunderstorms this
afternoon over portions of Northeast Texas, Southeast Oklahoma,
Southwest Arkansas, and North Louisiana, especially as the air
mass destabilizes with daytime heating. Isolated strong storms
capable of producing gusty winds and brief heavy rainfall will be
possible, with minor flooding of low lying, poor drainage areas
possible as well in the slow moving storms. Isolated to scattered
showers and thunderstorms should continue into this evening before
gradually diminishing late.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and thunderstorms will remain possible over much
of the region Saturday, as a weak surface front becomes stationary
over portions of East Texas and North Louisiana, and weak upper
level disturbances aloft traverse the front. Isolated strong
storms capable of producing gusty winds and brief heavy rainfall
will be possible along the frontal zone Saturday, but the threat
for heavy rainfall and flash flooding will increase late Saturday
night through Monday as another thunderstorm complex develops and
moves east along the front. The front may begin to slowly lift
back north late Monday, thus diminishing the heavy rainfall and
flood threats. Showers and thunderstorms are expected to become
more isolated to widely scattered Tuesday through Thursday, but
new rises along the Red and Sulphur Rivers and their tributaries
are likely for much of next week.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed tonight.

In the hours before

Special weather statement, Aug 11, 2:38 PM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
238 PM CDT FRI AUG 11 2017

LAZ005-006-012>014-021-112015-
Caldwell LA-Bienville LA-Lincoln LA-Ouachita LA-Union LA-Jackson LA-
238 PM CDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CALDWELL...JACKSON...
EASTERN UNION...OUACHITA...SOUTHEASTERN BIENVILLE AND SOUTHEASTERN
LINCOLN PARISHES UNTIL 315 PM CDT...

At 237 PM CDT, Doppler radar was tracking a broken line of strong
thunderstorms along a line extending from near Crossett to near
Claiborne to 6 miles west of Jonesboro. Movement was east at 25 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Monroe, Ruston, Claiborne, West Monroe, Jonesboro, Columbia, Swartz,
Brownsville-Bawcom, Brownsville-Bawcomville, Farmerville, Richwood,
Sterlington, Choudrant, Marion, Chatham, Hodge, North Hodge, East
Hodge, Saline and Quitman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3215 9190 3209 9200 3211 9231 3215 9231
      3216 9297 3301 9215 3301 9207 3273 9207
      3269 9205 3271 9204 3271 9197 3266 9194
      3266 9191 3260 9193 3253 9190 3240 9200
      3228 9203 3227 9199 3219 9201 3216 9189
TIME...MOT...LOC 1937Z 285DEG 23KT 3307 9196 3257 9219 3221 9282

20
Special weather statement, Aug 11, 2:42 PM CDT, 5 hours 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
242 PM CDT FRI AUG 11 2017

LAZ010-011-017>019-112030-
De Soto LA-Winn LA-Natchitoches LA-Red River LA-Sabine LA-
242 PM CDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...EASTERN
RED RIVER...NORTHERN NATCHITOCHES...NORTHEASTERN SABINE AND
NORTHWESTERN WINN PARISHES UNTIL 330 PM CDT...

At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles southeast of Ringgold to 8 miles
southeast of Mansfield. Movement was southeast at 20 mph.

Winds in excess of 35 mph will be possible with these storms.

Locations impacted include...
Coushatta, Campti, Allen, Pleasant Hill, Martin, Goldonna, Dodson,
Ashland, Edgefield, Powhatan, Lake End, Evelyn, Hanna, Womack,
Pelican, Black Lake, Chestnut, Creston, Marthaville and Rambin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3207 9264 3169 9338 3193 9374 3219 9321
      3215 9319 3215 9288
TIME...MOT...LOC 1941Z 298DEG 17KT 3217 9316 3194 9361

20
Special weather statement, Aug 11, 4:36 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Shreveport LA
436 PM CDT FRI AUG 11 2017

ARZ072-073-LAZ004-006-112215-
Union AR-Columbia AR-Union LA-Claiborne LA-
436 PM CDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN UNION AND
SOUTHEASTERN COLUMBIA COUNTIES...NORTHWESTERN UNION AND NORTHERN
CLAIBORNE PARISHES UNTIL 515 PM CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm near
Haynesville, or 14 miles north of Homer, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Junction City, Haynesville, Bernice, Atlanta, Lisbon, Lillie, Hew
Hope, Three Creeks, Corney Lake, Antioch, Summerfield and Catesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3276 9267 3276 9274 3287 9319 3310 9315
      3310 9259
TIME...MOT...LOC 2136Z 274DEG 24KT 3300 9308

12
Special weather statement, Aug 11, 7:05 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
705 PM CDT FRI AUG 11 2017

LAZ001-002-010-011-120045-
De Soto LA-Bossier LA-Red River LA-Caddo LA-
705 PM CDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE SOTO...
NORTHWESTERN RED RIVER...SOUTHERN CADDO AND SOUTH CENTRAL BOSSIER
PARISHES UNTIL 745 PM CDT...

At 705 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shreveport, moving southeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Shreveport, Stonewall, Ninock, Carmel, Frierson, Keithville,
Caspiana, Robson, Mc Dade, Kingston and Forbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3202 9361 3236 9396 3250 9382 3227 9341
      3225 9341 3224 9342 3224 9337
TIME...MOT...LOC 0005Z 308DEG 24KT 3239 9383

12
Special weather statement, Aug 11, 7:54 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Shreveport LA
754 PM CDT FRI AUG 11 2017

LAZ002-010>012-018-120145-
De Soto LA-Bossier LA-Bienville LA-Natchitoches LA-Red River LA-
754 PM CDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE SOTO...RED
RIVER...NORTHWESTERN NATCHITOCHES...SOUTHWESTERN BIENVILLE AND
SOUTHEASTERN BOSSIER PARISHES UNTIL 845 PM CDT...

At 754 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Ringgold, or 20 miles northeast of Mansfield,
moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Coushatta, Martin, Hall Summit, Ashland, Edgefield, Lake End, Evelyn,
Grand Bayou, Hanna, Loggy Bayou, Womack, Crichton, Rambin, Armistead
and Ajax.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3219 9363 3224 9357 3224 9347 3225 9346
      3226 9348 3225 9348 3225 9349 3227 9349
      3228 9351 3227 9352 3228 9352 3236 9342
      3209 9307 3184 9342
TIME...MOT...LOC 0054Z 317DEG 18KT 3225 9345

12
Special weather statement, Aug 11, 8:30 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
830 PM CDT FRI AUG 11 2017

LAZ011-018-020-120215-
Natchitoches LA-Red River LA-Grant LA-
830 PM CDT FRI AUG 11 2017

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT...SOUTHEASTERN
RED RIVER AND CENTRAL NATCHITOCHES PARISHES UNTIL 915 PM CDT...

At 829 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Campti, or 9 miles northwest of Natchitoches,
moving southeast at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Natchitoches, Campti, Montgomery, Allen, Provencal, Natchez,
Clarence, Powhatan, Cloutierville, Melrose, Grand Ecore, Bellwood,
Chopin, Flora, Bermuda, Aloha, Gorum, Hagewood and St. Maurice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3187 9339 3198 9323 3177 9297 3171 9297
      3171 9289 3157 9272 3136 9301
TIME...MOT...LOC 0129Z 317DEG 31KT 3184 9322

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 5:13 AM CDTFlash Flood WatchSHVHempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more29 hr

Nearby

River Flood Warnings in Arkansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.